Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 321, NWS Wichita, KS

August 10, 2009Chase County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 10, 2009, 12:27 PM CDT for Chase County, Marion County, Kansas. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 12:27 PM CDT (17:27 UTC)
Expired
Aug 10, 2009, 1:03 PM CDT
In force
36 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Chase County, KS, Marion County, KS

The radar

The Topeka radar (KTWX), 73 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 12:33 PM CDTTSTM WND GST 603 W Hymer, KS
Aug 10, 12:40 PM CDTTSTM WND DMGCottonwood Falls, KSMANY LARGE TREE LIMBS DOWN THROUGHOUT THE TOWN.
Aug 10, 12:58 PM CDTTSTM WND DMGWnw Cottonwood Falls, KSTREES UPROOTED AT THE MUSEUM. ESTIMATED WIND GUSTS 70MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 9:21 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1686 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 101727
SVRICT
KSC017-115-101830-
/O.NEW.KICT.SV.W.0321.090810T1727Z-090810T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1227 PM CDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHASE COUNTY IN CENTRAL KANSAS.
  EASTERN MARION COUNTY IN CENTRAL KANSAS.

* UNTIL 130 PM CDT.

* AT 1225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR HYMER...OR 12 MILES WEST OF COTTONWOOD FALLS...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CEDAR POINT...COTTONWOOD FALLS...ELMDALE...HYMER...SAFFORDVILLE...
  STRONG CITY...BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR CENTRAL KANSAS.

&&

LAT...LON 3851 9635 3829 9635 3824 9634 3827 9698
      3853 9694
TIME...MOT...LOC 1727Z 276DEG 39KT 3844 9673

$$

BILLINGS
2 follow-up statements
000 
WWUS53 KICT 101744
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1244 PM CDT MON AUG 10 2009

KSC115-101754-
/O.CAN.KICT.SV.W.0321.000000T0000Z-090810T1830Z/
MARION KS-
1244 PM CDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY HAS BEEN
CANCELLED...

AT 1242 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR CENTRAL KANSAS.

LAT...LON 3827 9683 3834 9684 3834 9681 3852 9681
      3851 9635 3829 9635 3824 9634
TIME...MOT...LOC 1744Z 276DEG 39KT 3842 9649

$$

KSC017-101830-
/O.CON.KICT.SV.W.0321.000000T0000Z-090810T1830Z/
CHASE KS-
1244 PM CDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CHASE
COUNTY UNTIL 130 PM CDT...

AT 1242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
STRONG CITY...OR NEAR COTTONWOOD FALLS...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR SAFFORDVILLE BY 1250 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR CENTRAL KANSAS.

&&

LAT...LON 3827 9683 3834 9684 3834 9681 3852 9681
      3851 9635 3829 9635 3824 9634
TIME...MOT...LOC 1744Z 276DEG 39KT 3842 9649

$$

BILLINGS
000 
WWUS53 KICT 101803
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
103 PM CDT MON AUG 10 2009

KSC017-101813-
/O.CAN.KICT.SV.W.0321.000000T0000Z-090810T1830Z/
CHASE KS-
103 PM CDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHASE COUNTY HAS BEEN
CANCELLED...

AT 102 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR CENTRAL KANSAS.

LAT...LON 3827 9683 3834 9684 3834 9681 3852 9681
      3851 9635 3829 9635 3824 9634
TIME...MOT...LOC 1803Z 276DEG 39KT 3840 9623

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:23 AM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Aug 10, 6:23 AM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
623 AM CDT MON AUG 10 2009

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
PATCHY MVFR FOG IS POSSIBLE ACROSS PARTS OF CENTRAL KANSAS UNTIL
MID-MORNING TO THE NORTH OF A STATIONARY FRONT...OTHERWISE VFR
CONDITIONS ARE EXPECTED TO PREVAIL DURING THE DAYLIGHT HOURS
ACROSS THE AREA. HOWEVER...WIDELY SCATTERED CONVECTION IS EXPECTED
TO DEVELOP BY MIDDAY AND CONTINUE THRU THE AFTERNOON...WITH BRIEF
PERIODS OF MVFR OR IFR CONDITIONS. FOR NOW WILL JUST COVER
CONVECTIVE CHANCES WITH VCTS. BETTER CHANCES FOR SCATTERED TO
NUMEROUS SHOWERS/THUNDERSTORMS WILL COME TONIGHT AS THE SURFACE
FRONT BEGINS TO DRIFT SOUTH AS A COLD FRONT. AREAS OF MVFR CIGS
CAN BE EXPECTED AS WELL ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

KED

&&

.PREV DISCUSSION... /ISSUED 317 AM CDT MON AUG 10 2009/

DISCUSSION...

MAIN FORECAST CONCERN WILL BE CONVECTIVE CHANCES TODAY AND TONIGHT.

SYNOPSIS:
DIFFUSE SURFACE FRONT EXTENDS FROM NORTH OF KICT TO NEAR KMHK. IN
THE UPPER LEVELS CURRENTLY HAVE A STRONG SHORTWAVE TRACKING ACROSS
THE NORTHERN PLAINS AND APPROACHING THE WESTERN GREAT LAKES REGION.
ANOTHER WEAKER PIECE OF ENERGY IS MOVING ACROSS THE NORTHERN ROCKIES
AND IS SITUATED OVER NW CO/WESTERN WY.

TODAY-TONIGHT:
THESE TWO PERIODS LOOK TO BE THE MOST ACTIVE THROUGH THIS FORECAST
PACKAGE. WATCHING A COUPLE AREAS FOR POSSIBLE CONVECTIVE DEVELOPMENT
THIS MORNING. RUC ANALYSIS IS SHOWING A WEAK COLD POCKET ALONG THE
310K SURFACE THAT IS SLIDING ACROSS SE KS ALONG WITH SOME UPPER
DIVERGENCE AND MID LEVEL MOISTURE CONVERGENCE. ANOTHER AREA TO WATCH
AFTER 12Z WILL BE OVER THE NW PORTION OF FORECAST AREA. STORMS
DEVELOPED OVER NE CO IN AN AREA OF ENHANCED ISENTROPIC LIFT ALONG
THE 310K. SOME OF THIS ACTIVITY MAY TRY TO MAKE IT INTO NW KS LATER
THIS MORNING.

SURFACE FRONT WILL CONTINUE TO WASH OUT TODAY AND BY THIS AFTERNOON
WHAT IS LEFT OF IT WILL STRETCH FROM SW KS ACROSS THE CENTRAL
PORTION OF THE STATE. WITH AN UNSTABLE AIRMASS IN PLACE WITH MINIMAL
CAP...STORMS COULD DEVELOP ANYWHERE ALONG THIS WEAK FRONT WITH
MODELS SHOWING THE BEST SURFACE CONVERGENCE OVER SW KS. THE MORE
WIDESPREAD CONVECTION WILL LIKELY COME AFTER DARK AS CURRENTLY HAVE
HIGH CONFIDENCE THAT AN MCS WILL AFFECT THE AREA. THERE ARE A COUPLE
SCENARIOS WITH THE EVOLUTION OF THE OVERNIGHT MCS. FIRST OFF THERE
SEEMS TO BE SOME MODEL CONSENSUS IN DEVELOPING ADDITIONAL CONVECTION
OVER NW KS IN RESPONSE TO THE UPPER WAVE EJECTING OUT OF THE
NORTHERN ROCKIES WITH THIS ACTIVITY TRACKING SE ACROSS THE FORECAST
AREA OVERNIGHT. THERE IS ALSO THE POSSIBILITY THAT CONVECTION
DEVELOPS OVER CENTRAL KS AFTER DARK IN AN AREA OF ENHANCED
ISENTROPIC LIFT/MOISTURE TRANSPORT ALONG WITH SOME UPPER DIFFLUENCE.
WITH UNSEASONABLY STRONG DEEP LAYER SHEAR FOR THIS TIME OF YEAR AND
SUFFICIENT ELEVATED CAPE...SEVERE STORMS WILL BE POSSIBLE OVERNIGHT.

TUE-WED:
ANY STORMS THAT DEVELOP TONIGHT WILL BE PUSHING OUT OF SE KS DURING
THE DAY TUE AS A MORE SEASONAL AIRMASS SETTLES OVER THE AREA. THE
UPPER PATTERN WILL THEN UNDERGO A CHANGE WITH A BROAD UPPER RIDGE
ENCOMPASSING THE CENTRAL PLAINS AND MOST OF THE SW CONUS. BY FRI
BOTH GFS AND ECMWF ARE TRACKING A SHORTWAVE ACROSS THE PACIFIC
NORTHWEST WITH AN UPPER TROUGH EXPECTED TO ENCOMPASS MOST OF THE
WESTERN CONUS BY THE WEEKEND. THIS FEATURE LOOKS TO BRING THE RETURN
OF MCS ACTIVITY ACROSS THE PLAINS STARTING SAT NIGHT THROUGH THE
BEGINNING OF THE WORK WEEK. UNTIL THEN IT LOOKS LIKE WERE IN FOR
MORE SEASONAL TEMPS WITH PRECIP REMAINING OUT OF THE FORECAST.

LAWSON

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE POTENTIAL FOR
ELEVATED CONVECTION OVERNIGHT MAINLY AT THE ICT/CNU TAF SITES.
LATEST RADAR LOOP WAS SHOWING SOME ELEVATED CONVECTION CONTINUING
TO FESTER ACROSS NORTHEAST KANSAS. THIS AREA OF CONVECTION IS NEAR
A ZONE OF ISENTROPIC LIFT BETWEEN 310 AND 315K. THIS CONVECTION
MAY TRY TO BUILD BACK TO THE SOUTHWEST TOWARDS THE ICT TAF SITE
AFTER 09Z AND MOVE SOUTHEAST TOWARDS THE CNU TAF SITE TOWARDS
DAYBREAK. THE REMAINDER OF THE DAY...WE SHOULD SEE THE FRONTAL
BOUNDARY WASH OUT LEAVING VERY LIMITED LOW LEVEL CONVERGENCE
ACROSS THE AREA. THE CAP WILL BE FAIRLY WEAK THOUGH...SO ANY LEFT
OVER BOUNDARIES FROM THE MORNING CONVECTION MAY TRIGGER AN
ISOLATED STORM OR TWO. THE MAIN SHOW LOOKS TO BE AFTER 00Z WHEN AN
MCS MAY DEVELOP OVER THE HIGH PLAINS AND PUSH INTO THE FORECAST
AREA DURING THE EVENING OR OVERNIGHT TIMEFRAME. WE ARE SIDING WITH
THE NAM AT THIS TIME...SINCE IT APPEARS LIKE THE UPPER LEVEL
POTENTIAL VORTICITY ANOMALY MOVES INTO NORTHWEST KANSAS DURING THE
LATE AFTERNOON WHICH APPEARS TO BE THE INITIATION POINT.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    94  69  90  67 /  30  60  20  10
HUTCHINSON      93  68  90  66 /  40  60  20  10
NEWTON          94  68  89  66 /  30  60  20  10
ELDORADO        94  67  88  65 /  30  60  20  10
WINFIELD-KWLD   95  70  88  68 /  30  50  30  10
RUSSELL         89  65  91  64 /  40  50  10  10
GREAT BEND      90  66  91  64 /  40  50  10  10
SALINA          92  67  89  66 /  30  70  10  10
MCPHERSON       93  67  90  66 /  30  60  20  10
COFFEYVILLE     94  71  87  67 /  30  60  40  10
CHANUTE         94  70  87  66 /  30  60  40  10
IOLA            93  69  87  66 /  30  60  40  10
PARSONS-KPPF    94  71  87  67 /  30  60  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 10, 7:18 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
718 AM CDT MON AUG 10 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
718 AM CDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL AFFECT PARTS OF CENTRAL KANSAS THIS
MORNING...REDUCING THE VISIBILITY TO AROUND ONE-HALF MILE IN
LOW-LYING AREAS.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND ESPECIALLY TONIGHT
AREAWIDE. ANY STORM THAT DEVELOPS THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS WILL HAVE A CHANCE TO BE SEVERE WITH LARGE HAIL
AND SEVERE WINDS THE MAIN THREATS. IN ADDITION...HEAVY RAINFALL
WILL BE POSSIBLE WITH THE MORE WIDESPREAD STORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STORMS ARE EXPECTED TO LINGER OVER SOUTHEAST KANSAS ON TUESDAY
MORNING WITH SOME STRONG STORMS POSSIBLE.

STORMS WILL THEN RETURN TO THE FORECAST ON SUNDAY WITH THESE STORMS
NOT EXPECTED TO BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE NEEDED AREAWIDE LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/LAWSON

In the hours before

Special weather statement, Aug 10, 11:52 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1152 AM CDT MON AUG 10 2009

KSZ051-067-068-101730-
HARVEY-MCPHERSON-RENO-
1152 AM CDT MON AUG 10 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY...MCPHERSON AND RENO COUNTIES...

AT 1152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALVA TO 6
MILES WEST OF BURRTON TO 5 MILES SOUTH OF ARLINGTON...AND MOVING EAST
AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BILLINGS
Local storm report, Aug 10, 11:54 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1154 AM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     TSTM WND GST     2 NW ROXBURY            38.57N 97.45W
08/10/2009  E60 MPH          MCPHERSON          KS   TRAINED SPOTTER

            PEA SIZED HAIL WAS ALSO REPORTED.

&&

CWH
Local storm report, Aug 10, 11:57 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1157 AM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     SALINA                  38.82N 97.62W
08/10/2009                   SALINE             KS   PUBLIC

            AN EIGHT INCH TREE LIMB WAS BLOWN OUT OF A TREE.

&&

CWH
Special weather statement, Aug 10, 12:00 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1200 PM CDT MON AUG 10 2009

KSZ049-101730-
SALINE-
1200 PM CDT MON AUG 10 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SALINE COUNTY...

AT 1158 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM MOVING EAST OF SALINA...AND MOVING
EAST AT 20 MPH.

IN THE WAKE OF THESE THUNDERSTORMS...THERE WILL BE A CHANCE OF
STRONG NORTH TO NORTHEASTERLY WIND GUSTS OF UP TO 50 TO 55 MPH.

BILLINGS
Local storm report, Aug 10, 12:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     HAIL             TAMPA                   38.55N 97.15W
08/10/2009  E0.50 INCH       MARION             KS   FIRE DEPT/RESCUE

1212 PM     TSTM WND GST     NEWTON                  38.04N 97.34W
08/10/2009  E50 MPH          HARVEY             KS   LAW ENFORCEMENT

&&

CWH
Special weather statement, Aug 10, 12:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1216 PM CDT MON AUG 10 2009

KSZ083-101745-
SEDGWICK-
1216 PM CDT MON AUG 10 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK COUNTY...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS IN SEDGWICK COUNTY. THESE
THUNDERSTORMS COULD PRODUCE STRONG GUST WINDS.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BILLINGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:24 AM CDTSevere Thunderstorm WarningICTRussell66 min
Aug 10, 10:02 AM CDTSevere Thunderstorm WarningICTRussell42 min
Aug 10, 10:08 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln67 min
Aug 10, 10:58 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, McPherson, Rice, Saline62 min
Aug 10, 11:49 AM CDTSevere Thunderstorm WarningICTMcPherson, Marion56 min
Aug 10, 11:53 AM CDTAreal Flood WarningICTMcPherson, Saline2 hr
Aug 10, 1:38 PM CDTSevere Thunderstorm WarningICTWoodson67 min
Aug 10, 1:50 PM CDTSevere Thunderstorm WarningICTGreenwood26 min
Aug 10, 2:29 PM CDTSevere Thunderstorm WarningICTAllen, Woodson47 min
Aug 10, 2:30 PM CDTAreal Flood WarningICTAllen, Woodson3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.